Alert archive / West Virginia / Flash Flood Warnings in 2010

Flash Flood Warning 33, NWS Blacksburg, VA

May 27, 2010Greenbrier County, West Virginia

NWS Blacksburg, VA issued this flash flood warning at May 27, 2010, 11:54 AM EDT for Greenbrier County, West Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2010, 11:54 AM EDT (15:54 UTC)
Expired
May 27, 2010, 5:45 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Greenbrier County, WV

The radar

The Charleston,WV radar (KRLX), 116 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 3.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2010-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2010-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
538 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WGUS51 KRNK 271554
FFWRNK
WVC025-272145-
/O.NEW.KRNK.FF.W.0033.100527T1554Z-100527T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1154 AM EDT THU MAY 27 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA

* UNTIL 545 PM EDT.

* AT 1149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WAS JUST NORTH OF LEONARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA. RADAR INDICATES AN INCH OR TWO OF RAIN HAS ALREADY 
FALLEN. 

THE HEAVIEST RAIN HAS OCCURRED NEAR THE NORTH FORK OF THE CHERRY 
RIVER AND COLD KNOB FORK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAIN
COULD ALSO CAUSE ROCK AND MUDSLIDES.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3823 8037 3818 8036 3811 8036 3806 8026
      3790 8045 3808 8071 3826 8044

$$

KM
2 follow-up statements
684 
WGUS71 KRNK 271842
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
242 PM EDT THU MAY 27 2010

WVC025-272145-
/O.CON.KRNK.FF.W.0033.000000T0000Z-100527T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENBRIER WV-
242 PM EDT THU MAY 27 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
NORTHERN GREENBRIER COUNTY...

AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE ISOLATED THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE 
WARNED AREA.

SLOW MOVING THUNDERSTORMS WITH HEAVY RAINS WILL MOVE SOUTH INTO
THE WARNED AREA. ADDITIONAL RAINFALL OF ONE TO TWO INCHES ARE 
POSSIBLE. WATCH FOR FLOODING JUST NORTH OF LEONARD...NEAR THE 
NORTH FORK OF THE CHERRY RIVER AND COLD KNOB FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3823 8037 3818 8036 3811 8036 3806 8026
      3790 8045 3808 8071 3826 8044

$$

KK
350 
WGUS71 KRNK 272142
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
542 PM EDT THU MAY 27 2010

WVC025-272152-
/O.EXP.KRNK.FF.W.0033.000000T0000Z-100527T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENBRIER WV-
542 PM EDT THU MAY 27 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM EDT FOR NORTHERN
GREENBRIER COUNTY...

HEAVY RAIN HAS ENDED IN NORTHERN GREENBRIER COUNTY...THUS THE FLASH 
FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3823 8037 3818 8036 3811 8036 3806 8026
      3790 8045 3808 8071 3826 8044

$$

AMS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 27, 10:53 AM EDT, 1 hour 1 minute earlier.

Area forecast discussion, May 27, 10:53 AM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1053 AM EDT THU MAY 27 2010

.SYNOPSIS...
A BACKDOOR COLD FRONT PUSHES THROUGH THE MIDDLE ATLANTIC DURING
FRIDAY. COOLER...WEDGING HIGH PRESSURE REMAINS OFF THE MIDDLE
ATLANTIC COAST THIS WEEKEND. SOUTHWESTERLY FLOW ARRIVES AHEAD OF A
COLD FRONT EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
ELEVATED CONVECTION ALREADY UNDERWAY IN POCAHONTAS CO WEST VA WITH
SURFACE MOISTURE CONVERGENCE EVIDENT IN DEVELOPMENT OF CLOUDS
ALONG THE RIDGES. THIS LOOKS TO BE SPREADING INTO THE HIGHEST
SLOPES OF WESTERN GREENBRIER...SO POPS WERE INCREASED THERE.
HOWEVER...THIS MAY BE CUT OFF OVER THE NEXT FEW HRS WITH EVEN
DRIER AIR ALOFT ARRIVING PER WATER VAPOR. ANYTHING WHICH DOES
DEVELOP WILL BE NEARLY STATIONARY...WITH HVY RAINFALL. THIS
DEPARTING MOISTURE GRADIENT IS PROBABLY THE REASON FOR DEVELOPMENT
THERE...SO WAS HESITANT TO INC POPS TOO HIGH THIS AFTERNOON ALONG
THOSE PARTS.

BEST SHOT FOR ANY DEVELOPMENT TODAY WILL BE WEST OF THE BLUE
RIDGE...STILL JUST OF THE ISOLATED NATURE. RELATIVELY DRY
PROFILE...WILL BECOME EVEN DRIER WITH CHUNK OF LOWER RH AT
MIDLEVELS OFF WATER VAPOR ALONG A WASH DC TO MORGANTOWN WV LINE
SINKING SOUTH. WILL NEED SOME TYPE OF FORCING TO PUNCH THROUGH THE LOW
RH...ALTHOUGH PLENTY OF INSTABILITY AROUND...AND ENOUGH
TO MERIT SLT CHC POPS CWA WIDE. KDAN ALREADY AT 84F SO INCREASED
MAX TEMPS UPWARD. SEE RECORD HIGHS FOR TODAY BELOW.

PREV DISC...

LOOKING AT A VERY WARM TO HOT DAY ACROSS THE FORECAST AREA...AS
THE WARM AIR ADVECTION SETS IN FROM THE NORTH. SHOULD START OUT
WITH SUNNY TO MOSTLY SUNNY SKIES...WITH A BUILDUP OF CU BY
MIDDAY...AS HIGHER DEWPOINTS TO THE NORTHEAST ADVECT IN. QUESTION
WILL BE HOW WARM IT GETS BEFORE ANY CONVECTION DEVELOPS.

THE 00Z MODEL SUITE HAS PLACED MAIN EMPHASIS ACROSS THE MTNS ONCE
AGAIN FOR CONVECTION TO INITIATE EARLY THIS AFTERNOON. THE 00Z WRF
DEVELOPS MORE OVER THE BLUE RIDGE NORTH OF ROANOKE BY 21Z/5 PM. WILL
TAPER POPS BACK SOME FROM PREVIOUS FORECAST TO MORE OF LATE
AFTN/EVENING VARIETY. THE UPPER SUPPORT IS LACKING AS IS SUBSTANTIAL
MOISTURE...BUT STEEP LOW LVL LAPSE RATES...SBCAPES EXCEEDING 1500 TO
POTENTIALLY 2000 J/KG THIS AFTERNOON AND SOME TOPOGRAPHIC LIFT IS
ENOUGH TO WARRANT ISOLATE TO SCTD POPS....WITH BEST OVER THE HIGHER
TERRAIN IF NC AND ACROSS THE BLUE RIDGE NORTH OF ROANOKE INTO THE VA
HIGHLANDS. STEERING FLOW FOR STORMS IS WEAK...SO ANY STORMS WILL BE
SLOW MOVING AND THE POTENTIAL FOR ISOLATED FLASH FLOODING
EXISTS...AS PWATS START INCREASING BACK TOWARD 1.25 INCHES+.

AS THE UPPER LOW OFF THE NORTHEAST COAST MOVES SWD THIS
EVENING...THE BACKDOOR FRONT AND ITS ASSOCIATED SHORTWAVE WILL MAKE
IT TOWARD THE DELMARVA BY 12Z/8 AM FRIDAY. SHOULD SEE INCREASING
CHANCES OF SHOWERS AND THUNDERSTORMS IN THE NORTHEAST/EAST LATE
TONIGHT...BUT ATTM...WILL HOLD OFF ON HIGHER POPS.
LOWS TONIGHT WILL BE SOMEWHAT WARMER THAN THIS MORNING WITH MORE
CLOUDS ARRIVING LATE.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SUNDAY NIGHT/...
BACKDOOR FRONT MOVES THROUGH THE AREA ON FRIDAY. EXPECTING VERY GOOD
COVERAGE OF SHOWERS AND THUNDERSTORMS DURING THE DAY WITH THE BEST
COVERAGE COINCIDENT TO THE FRONT. STEERING WINDS WILL BE WEAK SO LOCALLY
HEAVY TO VERY HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE
REGION...ESPECIALLY ACROSS SOUTHSIDE VIRGINIA AND NEIGHBORING PARTS
OF NORTH CENTRAL NORTH CAROLINA. LATEST DAY 2 OUTLOOK FROM SPC HAS A
SLIGHT CHANCE OF SEVERE WEATHER ACROSS THIS REGION AS WELL.

BOUNDARY MAKES SLOW PROGRESS INTO NORTH CAROLINA FRIDAY NIGHT.
CONCERN FOR LOCALLY HEAVY RAIN FALL CONTINUES THROUGH THE OVERNIGHT
OVER NORTH CENTRAL NORTH CAROLINA WITH GOOD COVERAGE OF SHOWERS AND
STORMS...WITH THE BULK OF THE THUNDERSTORM ACTIVITY DURING THE
EVENING HOURS.

ON SATURDAY...THE FRONT CONTINUES ITS SLOW PROGRESSION SOUTH TOWARD
SC/GA. ITS PROXIMITY WILL STILL ALLOW FOR SOME SHOWERS...PRIMARILY
ACROSS SOUTHERN PARTS OF THE AREA WITH SOME ISOLATED THUNDERSTORMS
NEAR THE I-40 CORRIDOR OF NC AND THE MOUNTAIN EMPIRE REGION OF SW
VA.

ON SUNDAY...THE INFLUENCE OF HIGH PRESSURE BEHIND THE BACKDOOR FRONT
WILL BRING DRY CONDITIONS TO MOST OF THE AREA. THE EXCEPTION WILL BE
THE NORTHERN MOUNTAINS OF NORTH CAROLINA AND NEIGHBORING SECTIONS OF
THE MOUNTAIN EMPIRE REGION OF SW VA. HERE...DIFFERENTIAL HEATING
WILL ALLOW FOR SOME SCATTERED AFTERNOON SHOWERS.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
WINDS REMAIN IN A FAIRLY LIGHT WESTERLY REGIME THROUGH THE LONG
TERM. ANOTHER COLD FRONT APPROACHES BY MID WEEK WITH A BRIEF
WARMUP AHEAD OF THIS FEATURE. WEAK RETURN FLOW OF MOISTURE COMBO
WITH HEATING COULD POP ISOLATED SHRA FAR SW SUNDAY/MONDAY OTRW
KEEPING IT DRY FOR EARLY WEEK. LOOKS LIKE INCREASING MOISTURE
AHEAD OF THE FRONT WILL BE ENOUGH FOR MAINLY AFTERNOON/EVENING
CHANCE POPS TUESDAY/WED PENDING JUST HOW FAST THE FRONT DROPS IN
FROM THE NORTH. OTRW HAVE STAYED CLOSE TO HPC GUIDANCE THROUGH
THIS TIME PERIOD...WITH ONLY MINOR CHANGES MADE TO THE FORECAST.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
A NORTH LOW LEVEL WIND WILL BE BRINGING WARMER AIR AT 850 MB INTO
THE REGION ON THURSDAY. MODELS HOLD ON TO DEVELOPING CONVECTION
LATE IN THE DAY AFTER 19Z OVER THE BLUE RIDGE NORTH OF ROANOKE AND
LYH...BUT CONFIDENCE IS NOT AS HIGH THAT AN INDIVIDUAL AIRPORT
WILL SEE A THUNDERSTORM. KEPT CB IN AT LWB/ROA.DAN/LYH GIVEN THE LOCAL WRF
FORECAST...SO THE POTENTIAL IS THERE. ACTUALLY THE WRF AND NAM ARE
SHOWING A BETTER CHANCE PUSHING INTO THE PIEDMONT NORTHEAST OF LYH
AFTER 00Z...WITH IT SPREADING SOUTH INTO ROANOKE/DANVILLE AFTER
MIDNIGHT. WILL KEEP TAFS VFR WITH MVFR FOG AT LYH OVERNIGHT AND
IFR AT LWB. WILL HAVE TO WAIT AND SEE HOW MUCH OF A PUSH THE FRONT
MAKES THIS AFTERNOON INTO TONIGHT AND THE ASSOCIATED SHOWERS/TSRA
WITH IT.

THIS BACKDOOR COLD FRONT WILL MOVE SOUTH INTO THE REGION ON FRIDAY
THEN STALL OVER NORTH CAROLINA FRIDAY NIGHT. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
SATURDAY...BUT MAINLY DURING THE PEAK HEATING PART OF THE DAY. ANY
SHOWERS AND THUNDERSTORMS WILL NOT BE AS WIDESPREAD ON SUNDAY AND
MONDAY.

&&

.CLIMATE...
FORECAST HIGHS TODAY ARE EXPECTED TO APPROACH AND MAY EVEN
REACH RECORDS AT BLUEFIELD AND BLACKSBURG. HERE ARE THE RECORD
HIGHS FOR TODAY MAY 27TH.

BLUEFIELD 85 IN 2007
BLACKSBURG 84 IN 1984

OTHER RECORDS FOR TODAY

ROANOKE 95 FROM 1941
LYNCHBURG 95 FROM 1936
DANVILLE 98 FROM 1965

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM/WP
NEAR TERM...KM/WP
SHORT TERM...DS
LONG TERM...REB
AVIATION...AMS/WP
CLIMATE...WP/KM
Hazardous weather outlook, May 27, 4:17 AM EDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
417 AM EDT THU MAY 27 2010

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-280830-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
417 AM EDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON INTO THIS EVENING
WILL BE SLOW MOVING. THIS INCREASES THE THREAT OF ISOLATED FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE
PRIMARY THREAT WOULD BE DAMAGING WIND GUSTS. THUNDERSTORMS WILL
ALSO BE SLOW MOVERS...SO ISOLATED FLASH FLOODING IS A THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 27, 11:16 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1116 AM EDT THU MAY 27 2010

WVZ045-271545-
GREENBRIER WV-
1116 AM EDT THU MAY 27 2010

...AN ISOLATED THUNDERSTORM WITH HEAVY RAIN WILL AFFECT EXTREME
NORTHWESTERN GREENBRIER COUNTY...

AT 1111 AM EDT...A SHOWER WITH HEAVY RAIN WAS LOCATED 10 MILES
SOUTHEAST OF RICHWOOD...NEARLY STATIONARY.

WIND GUSTS TO 30 MPH AND A QUICK INCH OR TWO RAINFALL IS POSSIBLE
WITH THIS STORM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3821 8035 3811 8036 3807 8030 3787 8065
      3810 8082 3810 8080 3808 8071 3819 8056
      3825 8039

KM
Special weather statement, May 27, 11:23 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1123 AM EDT THU MAY 27 2010

WVZ045-271545-
GREENBRIER WV-
1123 AM EDT THU MAY 27 2010

...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHWESTERN GREENBRIER
COUNTY...

AT 1119 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF RICHWOOD...JUST NORTH OF LEONARD...NEARLY STATIONARY.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. AN INCH OR TWO OF RAIN COULD FALL IN THE NEXT 30 MINUTES.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3821 8035 3811 8036 3807 8030 3787 8065
      3810 8082 3810 8080 3808 8071 3819 8056
      3825 8039

KM
Special weather statement, May 27, 11:45 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1145 AM EDT THU MAY 27 2010

WVZ045-271615-
GREENBRIER WV-
1145 AM EDT THU MAY 27 2010

...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...

AT 1141 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
RENICK...JUST NORTH OF LEONARD...MOVING SOUTH AT 5 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. 1 TO 3 INCHES OF RAIN COULD FALL IN A SHORT PERIOD OF TIME.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3821 8035 3811 8036 3807 8030 3787 8065
      3810 8082 3810 8080 3808 8071 3819 8056
      3825 8039

KM

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 11:16 AM EDTSpecial Weather StatementRNKGreenbrier29 min
May 27, 11:23 AM EDTSpecial Weather StatementRNKGreenbrier22 min
May 27, 11:45 AM EDTSpecial Weather StatementRNKGreenbrier30 min
May 27, 12:19 PM EDTSpecial Weather StatementRNKGreenbrier41 min
May 27, 12:25 PM EDTSpecial Weather StatementRNKGreenbrier50 min
May 27, 12:49 PM EDTFlash Flood WarningRNKGreenbrier119 min
May 27, 12:56 PM EDTSevere Thunderstorm WarningRNKGreenbrier64 min
May 27, 1:20 PM EDTSevere Thunderstorm WarningRNKGreenbrier43 min
May 27, 1:57 PM EDTSpecial Weather StatementRNKGreenbrier33 min
May 27, 2:05 PM EDTSevere Thunderstorm WarningRNKGreenbrier, Monroe55 min
May 27, 2:32 PM EDTSpecial Weather StatementRNKSummers58 min
May 27, 3:16 PM EDTSpecial Weather StatementRNKMonroe59 min
May 27, 4:00 PM EDTSpecial Weather StatementRNKMercer60 min
May 27, 4:40 PM EDTSpecial Weather StatementRNKSummers65 min
May 27, 4:57 PM EDTSpecial Weather StatementRNKMercer63 min

Nearby

Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.